Stabilization of monomial maps in higher codimension  [ Stabilisation des applications monomiales en haute codimension ]
Annales de l'Institut Fourier, Tome 64 (2014) no. 5, p. 2127-2146
Une application monomiale f d’une variété torique complexe dans elle-même est dite k-stable si l’action induite sur le 2k-ème groupe de cohomologie est compatible avec l’itération. Nous démontrons que sous des conditions appropriées sur les valeurs propres de la matrice des exposants associés de f, il existe un modèle torique à singularités quotients pour laquelle f est k-stable. De plus, si l’on remplace f par une de ses itérés, l’existence d’un modèle torique k-stable pour f est garantie dès lors que les degrés dynamiques de f satisfont la condition λ k 2 >λ k-1 λ k+1 . Par ailleurs, nous donnons des exemples d’applications monomiales f pour lesquelles cette condition n’est pas satisfaite, et dont la suite de degrés deg k (f n ) ne satisfait aucune condition de récurrence linéaire. Il en résulte qu’une telle application f ne peut être k-stable pour aucune modèle torique à singularités quotients.
A monomial self-map f on a complex toric variety is said to be k-stable if the action induced on the 2k-cohomology is compatible with iteration. We show that under suitable conditions on the eigenvalues of the matrix of exponents of f, we can find a toric model with at worst quotient singularities where f is k-stable. If f is replaced by an iterate one can find a k-stable model as soon as the dynamical degrees λ k of f satisfy λ k 2 >λ k-1 λ k+1 . On the other hand, we give examples of monomial maps f, where this condition is not satisfied and where the degree sequences deg k (f n ) do not satisfy any linear recurrence. It follows that such an f is not k-stable on any toric model with at worst quotient singularities.
DOI : https://doi.org/10.5802/aif.2906
Classification:  14M25,  37F10
Mots clés: stabilité algébrique, applications monomiales, croissance des degrés
@article{AIF_2014__64_5_2127_0,
     author = {Lin, Jan-Li and Wulcan, Elizabeth},
     title = {Stabilization of monomial maps in higher codimension},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {5},
     year = {2014},
     pages = {2127-2146},
     doi = {10.5802/aif.2906},
     mrnumber = {3330933},
     zbl = {06387333},
     language = {en},
     url = {http://http://www.numdam.org/item/AIF_2014__64_5_2127_0}
}
Lin, Jan-Li; Wulcan, Elizabeth. Stabilization of monomial maps in higher codimension. Annales de l'Institut Fourier, Tome 64 (2014) no. 5, pp. 2127-2146. doi : 10.5802/aif.2906. http://www.numdam.org/item/AIF_2014__64_5_2127_0/

[1] Barrett, Wayne; Johnson, Charles R. Possible spectra of totally positive matrices, Linear Algebra Appl., Tome 62 (1984), pp. 231-233 | Article | MR 761070 | Zbl 0551.15007

[2] Bedford, Eric; Kim, Kyounghee Linear recurrences in the degree sequences of monomial mappings, Ergodic Theory Dynam. Systems, Tome 28 (2008) no. 5, pp. 1369-1375 | Article | MR 2449533 | Zbl 1161.37032

[3] Danilov, V. I. The geometry of toric varieties, Uspekhi Mat. Nauk, Tome 33 (1978) no. 2(200), p. 85-134, 247 | MR 495499 | Zbl 0425.14013

[4] Diller, J.; Favre, C. Dynamics of bimeromorphic maps of surfaces, Amer. J. Math., Tome 123 (2001) no. 6, pp. 1135-1169 | Article | MR 1867314 | Zbl 1112.37308

[5] Dinh, Tien-Cuong; Sibony, Nessim Dynamics of regular birational maps in k , J. Funct. Anal., Tome 222 (2005) no. 1, pp. 202-216 | Article | MR 2129771 | Zbl 1067.37055

[6] Dinh, Tien-Cuong; Sibony, Nessim Une borne supérieure pour l’entropie topologique d’une application rationnelle, Ann. of Math. (2), Tome 161 (2005) no. 3, pp. 1637-1644 | Article | MR 2180409 | Zbl 1084.54013

[7] Dinh, Tien-Cuong; Sibony, Nessim Super-potentials of positive closed currents, intersection theory and dynamics, Acta Math., Tome 203 (2009) no. 1, pp. 1-82 | Article | MR 2545825 | Zbl 1227.32024

[8] Favre, Charles Les applications monomiales en deux dimensions, Michigan Math. J., Tome 51 (2003) no. 3, pp. 467-475 | Article | MR 2021001 | Zbl 1053.37021

[9] Favre, Charles; Jonsson, Mattias Dynamical compactifications of C 2 , Ann. of Math. (2), Tome 173 (2011) no. 1, pp. 211-248 | Article | MR 2753603 | Zbl 1244.32012

[10] Favre, Charles; Wulcan, Elizabeth Degree growth of monomial maps and McMullen’s polytope algebra, Indiana Univ. Math. J., Tome 61 (2012) no. 2, pp. 493-524 | Article | MR 3043585 | Zbl 1291.37058

[11] Fornaess, John Erik; Sibony, Nessim Complex dynamics in higher dimension. II, Modern methods in complex analysis (Princeton, NJ, 1992), Princeton Univ. Press, Princeton, NJ (Ann. of Math. Stud.) Tome 137 (1995), pp. 135-182 | MR 1369137 | Zbl 0847.58059

[12] Fulton, William Introduction to toric varieties, Princeton University Press, Princeton, NJ, Annals of Mathematics Studies, Tome 131 (1993), pp. xii+157 (The William H. Roever Lectures in Geometry) | MR 1234037 | Zbl 0813.14039

[13] Fulton, William Intersection theory, Springer-Verlag, Berlin, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], Tome 2 (1998), pp. xiv+470 | MR 1644323 | Zbl 0541.14005

[14] Guedj, Vincent Ergodic properties of rational mappings with large topological degree, Ann. of Math. (2), Tome 161 (2005) no. 3, pp. 1589-1607 | Article | MR 2179389 | Zbl 1088.37020

[15] Hasselblatt, Boris; Propp, James Degree-growth of monomial maps, Ergodic Theory Dynam. Systems, Tome 27 (2007) no. 5, pp. 1375-1397 | Article | MR 2358970 | Zbl 1143.37032

[16] Huber, Birkett; Sturmfels, Bernd A polyhedral method for solving sparse polynomial systems, Math. Comp., Tome 64 (1995) no. 212, pp. 1541-1555 | Article | MR 1297471 | Zbl 0849.65030

[17] Jonsson, Mattias; Wulcan, Elizabeth Stabilization of monomial maps, Michigan Math. J., Tome 60 (2011) no. 3, pp. 629-660 | Article | MR 2861092 | Zbl 1247.37040

[18] Lin, Jan-Li On Degree Growth and Stabilization of Three Dimensional Monomial Maps Jan-Li Lin (Michigan Math. J., to appear)

[19] Lin, Jan-Li Algebraic stability and degree growth of monomial maps, Math. Z., Tome 271 (2012) no. 1-2, pp. 293-311 | Article | MR 2917145 | Zbl 1247.32018

[20] Lin, Jan-Li Pulling back cohomology classes and dynamical degrees of monomial maps, Bull. Soc. Math. France, Tome 140 (2012) no. 4, p. 533-549 (2013) | Numdam | MR 3059849

[21] Mustaţă, M. Lecture notes on toric varieties (Available on the author’s webpage: www.math.lsa.umich.edu/~mmustata)

[22] Oda, Tadao Convex bodies and algebraic geometry, Springer-Verlag, Berlin, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], Tome 15 (1988), pp. viii+212 (An introduction to the theory of toric varieties, Translated from the Japanese) | MR 922894 | Zbl 0628.52002

[23] Peters, Chris A. M.; Steenbrink, Joseph H. M. Mixed Hodge structures, Springer-Verlag, Berlin, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], Tome 52 (2008), pp. xiv+470 | MR 2393625 | Zbl 1138.14002

[24] Russakovskii, Alexander; Shiffman, Bernard Value distribution for sequences of rational mappings and complex dynamics, Indiana Univ. Math. J., Tome 46 (1997) no. 3, pp. 897-932 | Article | MR 1488341 | Zbl 0901.58023

[25] Sibony, Nessim Dynamique des applications rationnelles de P k , Dynamique et géométrie complexes (Lyon, 1997), Soc. Math. France, Paris (Panor. Synthèses) Tome 8 (1999), p. ix-x, xi–xii, 97–185 | MR 1760844 | Zbl 1020.37026

[26] Stanley, Richard P. Enumerative combinatorics. Vol. I, Wadsworth & Brooks/Cole Advanced Books & Software, Monterey, CA, The Wadsworth & Brooks/Cole Mathematics Series (1986), pp. xiv+306 (With a foreword by Gian-Carlo Rota) | MR 847717 | Zbl 0608.05001